Arkansas, 2009Flash Flood and Damaging Winds in Arkansas, June 3, 2009
June 3, 2009 · NWS SHV · 3 events in 2 counties and zones
A cold front pushed south into the area during the day on June 3rd, producing scattered to numerous thunderstorms as an abundance moisture and instability was available. Several storms became severe during the afternoon, producing damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed south into the area during the day on June 3rd, producing scattered to numerous thunderstorms as an abundance moisture and instability was available. Several storms became severe during the afternoon, producing damaging winds and hail. Flash flooding was also noted across portions of southern Arkansas from excessive heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 3, 2:07 PM CST, 46 minutes earlier.
Area forecast discussion, Jun 3, 2:07 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT WED JUN 3 2009
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A SMATTERING OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS THE
FORECAST AREA AT MID-AFTERNOON...ALONG AND AHEAD OF A COLD FRONT.
THE COLD FRONT CONTINUES MAKING SOME SLOW PROGRESS SOUTH/EASTWARD
THIS AFTERNOON...AND STRETCHES FROM HUNTSVILLE TEXAS TO HOT SPRINGS
ARKANSAS AS OF 2 PM.
WHILE DEWPOINTS DIMINISH SOMEWHAT BEHIND THE FRONT...MUCH OF
THE LOW-LEVEL DRYING REMAINS NEAR THE IH-35 CORRIDOR THIS
AFTERNOON. THE TRULY DRIER AIRMASS IS EXPECTED TO START WORKING ITS
WAY INTO OUR AREA THIS EVENING AS BOUNDARY LAYER WINDS BECOME
NORTHERLY. FIRST PERIOD SHOWER/THUNDERSTORM PROBABILITIES WILL BE
HEAVILY BASED UPON ONGOING RADAR TRENDS.
THE REGION SHOULD CONTINUE DRYING OUT FROM WEST TO EAST THURSDAY AS
THE FRONT MOVES EAST OF THE REGION. A NORTHWESTERLY FLOW ALOFT
SHOULD BRING HIGH PRESSURE INTO THE REGION THURSDAY NIGHT...AND HIGH
PRESSURE/RIDGING ALOFT SHOULD GAIN CONTROL OF OUR WEATHER FRIDAY.
BASED ON THE LATEST INFORMATION...I PLAN ON KEEPING AT LEAST A SMALL
CHANCE OF SHOWERS/THUNDERSTORMS IN THE FORECAST FOR /MAINLY/ EASTERN
AREAS THROUGH THURSDAY...BEFORE ENDING THURSDAY NIGHT.
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
RIDGING IS EXPECTED TO CONTROL OUR WEATHER FOR THE UPCOMING
WEEKEND...PROVIDING AN EARLY TASTE OF SUMMER TO THE FORECAST AREA.
HIGHS THIS WEEKEND SHOULD RISE ABOVE NORMAL...WITH MOST PLACES
RISING TO INTO THE LOWER 90S OR SO.
THE RIDGE IS FORECAST TO START BREAKING DOWN SUNDAY...AS A SHORTWAVE
TROUGH DIVES INTO THE FOUR CORNERS REGION. THIS SHOULD START
PUSHING ANOTHER COLD FRONT OUR WAY BY MONDAY...REACHING THE IH-30
CORRIDOR TUESDAY MORNING. AS THE SHORTWAVE TROUGH EJECTS ACROSS THE
NORTHERN UNITED STATES...THE UPPER FLOW IS EXPECTED TO BECOME
INCREASINGLY ZONAL OVER OUR REGION. THIS WILL LIKELY RESULT IN THE
FRONT STALLING SOMEWHERE AROUND THE LOUISIANA/ARKANSAS STATE LINE
HEADING INTO WEDNESDAY.
SHOWER/THUNDERSTORM PROBABILITIES WILL LIKELY BE GREATEST IN
VICINITY OF THE FRONT. HOWEVER...JUST ABOUT EVERYONE STANDS A SHOT
OF SEEING SOME /MAINLY AFTERNOON/ CONVECTION. I HAVE INCREASED THE
ODDS OF SEEING CONVECTION MONDAY WITH THIS PACKAGE...BUT HAVE
REMAINED VERY CLOSE TO THE ONGOING FORECAST FOR TUESDAY AND
WEDNESDAY. /21/
&&
.AVIATION...
SCT CONVECTION IS ONGOING ACROSS E TX...NW LA...AND SW AR...PACKING
SMALL HAIL AND WIND GUSTS TO NEAR 45 KT AT THE SFC. THIS ACTIVITY IS
ON A GENERALLY EWD HEADING AT AROUND 25 KTS. COLD FRONT APPEARS TO
BE ROUGHLY ALONG A LINE FROM KTXK...TO KJSO. THE FRONT WILL
GRADUALLY PUSH THROUGH THE SE PORTIONS OF THE REGION BY LATE
TONIGHT. CONVECTION WILL CONTINUE TO BE POSSIBLE INTO THE EVENING...
ESPECIALLY JUST AHEAD OF THE FRONT...BUT SHOULD REMAIN SCT IN
NATURE. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING...
AND/OR WITH FROPA. MVFR/IFR CIGS WILL BE POSSIBLE POST-FRONTAL
PASSAGE... AND WILL LIKELY NOT LIFT TO VFR UNTIL MID AFTERNOON
THURSDAY. SE WINDS 5-10 KT WILL BECOME NW AT 3-5 KT OVERNIGHT AFTER
FROPA. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 82 61 88 66 / 50 20 10 0 0
MLU 67 79 60 86 64 / 70 30 10 0 0
DEQ 59 80 57 86 65 / 40 10 0 0 10
TXK 62 78 59 86 65 / 50 20 0 0 0
ELD 62 78 58 86 62 / 60 20 10 0 0
TYR 63 83 62 88 69 / 50 10 0 0 0
GGG 63 82 60 88 67 / 50 10 0 0 0
LFK 66 85 62 89 67 / 50 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
PUBLIC FORECASTER...D. BUTTS
AVIATION/FIRE WEATHER FORECASTER...RICHARDSON
Hazardous weather outlook, Jun 3, 10:20 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT WED JUN 3 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1120 AM CDT WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR
STATE REGION THROUGH THIS EVENING...BEFORE DISSIPATING WITH THE
LOSS OF DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG
IN VICINITY OF A SLOW MOVING COLD FRONT...PRODUCING BRIEF PERIODS
OF HEAVY RAINFALL AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH
IN DIAMETER. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
THOUGH IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
D. BUTTS
In the hours before
Local storm report, Jun 3, 1:49 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL SHREVEPORT 32.47N 93.80W
06/03/2009 E0.88 INCH CADDO LA PUBLIC
I-49 AND BERT KOUNS.
&&
JTALLEYLocal storm report, Jun 3, 2:15 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/03/2009 CADDO LA FIRE DEPT/RESCUE
TREES DOWN ON DENTIST OFFICE ON JEWELLA.
&&
JTALLEYLocal storm report, Jun 3, 2:17 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/03/2009 CADDO LA FIRE DEPT/RESCUE
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.
&&
JTALLEYLocal storm report, Jun 3, 2:38 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG LANEVILLE 31.97N 94.80W
06/03/2009 RUSK TX BROADCAST MEDIA
SMALL TREES DOWNED IN TOWN...LARGE TREE BLOCKING FM 1798
JUST WEST OF TOWN.
&&
12Local storm report, Jun 3, 2:52 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG MINDEN 32.62N 93.28W
06/03/2009 WEBSTER LA LAW ENFORCEMENT
TREES DOWN NEAR HWY 159.
&&
JTALLEYThunderstorm Wind, Columbia
- When
- June 3, 2:53 PM CST
- Where
- Columbia County, 2.07 mi S of Plainfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.020, -93.320
Trees were downed along Hwy 19 south of Walkerville, Arkansas.
Thunderstorm Wind, Union
- When
- June 3, 3:52 PM CST
- Where
- Union County, Shuler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -92.920
Powerlines were blown down on Shuler Road west of El Dorado, Arkansas.
Flash Flood, Union
- When
- June 3, 4:42 PM CST to 6:45 PM CST
- Where
- Union County, 3.74 mi NNW of El Dorado to 1.2 mi SW of El Dorado
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.249, -92.697
Excessive heavy rainfall resulted in several flooded cars inside the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Virginia, June 3, 2009$2,000 · 1 in hail · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182560, 182679, 182686.